It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • acne medication: minocycline

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-30-2004, 12:03 AM   #1
    sevenissick
    Newbie
     
    Join Date: Sep 2003
    Posts: 8
    sevenissick HB User
    acne medication: minocycline

    anybody else have any experience with this stuff? I've been on it for 9 days and in those 9 days, not one zit. not even a white head. my skin's really clearing up. Although before I went on it, my acne was mild. clear face except for chin area where white heads along with the occasional big zit were persistent. it's not drying my skin out at all either.

     
    Sponsors Lightbulb
       
    Old 01-30-2004, 10:26 AM   #2
    rippey
    Junior Member
     
    Join Date: Dec 2003
    Posts: 35
    rippey HB User
    Re: acne medication: minocycline

    Use it in moderation if you are going to use it at all. Don't stay on it for more than a few months because there are several side effects that can occur. Search the web for "minocycline" and "side effects." I am actually surprised you are using minocycline with just a mild case of acne. There are better ways to cure mild acne, like looking at what you eat and your cleansing routine.

     
    Old 01-30-2004, 11:32 AM   #3
    sevenissick
    Newbie
     
    Join Date: Sep 2003
    Posts: 8
    sevenissick HB User
    Re: acne medication: minocycline

    Quote:
    Originally Posted by rippey
    Use it in moderation if you are going to use it at all. Don't stay on it for more than a few months because there are several side effects that can occur. Search the web for "minocycline" and "side effects." I am actually surprised you are using minocycline with just a mild case of acne. There are better ways to cure mild acne, like looking at what you eat and your cleansing routine.
    I have. I've tried different soaps, moisturizers, exfoliating scrubs. it's mainly a hormonal thing. I'm 22, weightlift regularly, and high sex drive, so testosterone seems pretty high. i can count on one hand the amount of times I've had fries, chips, chocolate bars in the past two months.

     
    Old 01-30-2004, 12:05 PM   #4
    rippey
    Junior Member
     
    Join Date: Dec 2003
    Posts: 35
    rippey HB User
    Re: acne medication: minocycline

    Quote:
    Originally Posted by sevenissick
    I have. I've tried different soaps, moisturizers, exfoliating scrubs. it's mainly a hormonal thing. I'm 22, weightlift regularly, and high sex drive, so testosterone seems pretty high. i can count on one hand the amount of times I've had fries, chips, chocolate bars in the past two months.
    Do a search on this board regarding acne and diet and you will see that avoiding the obvious culprits are just a start. Try reducing/eliminating gluten (breads, pasta), hydrogenated oils, dairy, and eat more fruits and vegetables. If that's not an option for you then maybe antibiotics are a better solution, just don't overuse. If it was me personally, I would look at a topical antibiotic first before using minocycline.

     
    Old 01-30-2004, 12:43 PM   #5
    Robdon
    Newbie
     
    Join Date: Jan 2004
    Posts: 1
    Robdon HB User
    Re: acne medication: minocycline

    My grandneice in Oregon began this medication for acne last spring (2003). She had dizziness and other side effects. The dr. said it would go away. She got so dizzy she went off the road into a ditch. A mile earlier and it would have been over a cliff. She blacked out. The dr. said it was not the medication. After much vision problems her mother took her to an Opthalmalogist. He's seen several cases of this medication causing blindness. Especially in overweight people, which she is. My neice, now has just tunnel vision, 18 yrs. old, cannot drive, etc. and her dreams of going to nursing school may be over. I say look for other avenues for acne. After checking with the dermatoligist several times and assured it was not the medicine she feels violated. Always check out all the side effects ... not all of them are on the paper you get at the druggist.

     
    Old 01-30-2004, 12:58 PM   #6
    plotterplot
    Junior Member
     
    Join Date: Jan 2001
    Posts: 15
    plotterplot HB User
    Re: acne medication: minocycline

    I used minocycline for a few months. I have severe acne, and it started to clear up. However, I was subject to a very rare side effect of the medication: my tongue started turning black/grey on the underside and on the sides. Since I stopped using it, my tongue is slowly returning to it's normaly color.

    I'm not trying to scare you away. I know that minocycline has worked for others. I'm just sharing my experience!

     
    Old 01-30-2004, 02:38 PM   #7
    sevenissick
    Newbie
     
    Join Date: Sep 2003
    Posts: 8
    sevenissick HB User
    Re: acne medication: minocycline

    I've checked out a lot of old minocycline threads, and people tend to all say the same thing. It worked great for a few months, then it lost its effect. and acne returned. are there any success stories out there?

     
    Old 02-01-2004, 03:23 PM   #8
    Sable
    Senior Member
    (female)
     
    Join Date: Jan 2004
    Location: California
    Posts: 108
    Sable HB User
    Re: acne medication: minocycline

    Quote:
    Originally Posted by Robdon
    My grandneice in Oregon began this medication for acne last spring (2003). She had dizziness and other side effects. The dr. said it would go away. She got so dizzy she went off the road into a ditch. A mile earlier and it would have been over a cliff. She blacked out. The dr. said it was not the medication. After much vision problems her mother took her to an Opthalmalogist. He's seen several cases of this medication causing blindness. Especially in overweight people, which she is. My neice, now has just tunnel vision, 18 yrs. old, cannot drive, etc. and her dreams of going to nursing school may be over. I say look for other avenues for acne. After checking with the dermatoligist several times and assured it was not the medicine she feels violated. Always check out all the side effects ... not all of them are on the paper you get at the druggist.

    That is horrible! I just read this..and I am totally shocked! I went on Minocycline about 2 weeks ago, and I my face went from normal mild/everyday acne, to massive blue & purple cysts (which I've never had before in my life!) on my neck! On top of that they are soooo painful! I've also had the extreme dizziness! Last week I would be walking around work, and litterally feel like I was going to fall! I am definatley not taking this stuff anymore.... it is obviously not working! I had no idea about these extreme side effects?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    I know the cure for acne !!!!! stasis4 Acne 18 09-24-2007 11:06 PM
    ACNE: The New Theory kkpb7825 Acne 187 01-15-2006 04:58 PM
    Getting rid of acne with Diane-35.... Blue_Flamingo Birth Control 4 08-03-2005 11:02 AM
    Minocycline for mild acne thelms_ Acne 3 09-26-2004 09:55 AM
    'Acne free in 3 days' a scam?? preciousthrill Acne 27 03-16-2004 07:16 AM
    Acne Scarring, Dermabrasion, and Prevention mondayblue76 Acne 0 03-16-2003 02:45 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:09 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!